Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Irritability, nausea, fatigue, depressed. Paroxetine didn t help. Suggestions?

i have stopped taking my prescribed 10 mg of apo-paroxetine which i weened myself of of. over all i feel practically the same and all around depressed, mind you i have strong symptoms of irritability, bouts of nausea, and chronic fatigue. the pills were prescribed for anxiety, mind you i had anxiety while i was taking the pills as well (4 months of taking 20 mg) any idea's on how i can fix these symptoms without going back onto paroxetine?
Asked On : Sun, 21 Apr 2013
Answers:  2 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. Paroxetine belongs to SSRI group of anti-anxiety agents. It is a good choice for managing anxiety symptoms. However, the drug shows 6-8 weeks to show effect. The alternatives include:
1. Other anti-anxiety agents like pregabalin
2. Psychotherapy techniques including CBT/Cognitive behavioural therapy
Yoga, meditation and breathing relxation exercises are likely to be useful. In multiple cases, 2 different strategies need to be employed simultaneously. Wish you early recovery.
Dr Sundar
Answered: Tue, 30 Apr 2013
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Paroxetine belongs to SSRI group of medicines. It cause increase in serotonergic neurotransmission. It usually takes 4-6 weeks to show its full effect. Some times during start of therapy even rebound increase in anxiety may occur but this anxiety goes in a week. You have irritability, nausea, fatigue etc symptoms and these are due to anxiety.
Apart from medicines other methods like Behavior therapy is useful in anxiety. Relaxation methods like Progressive Muscle Relaxation Exercises, Breathing Exercises, Yoga or Meditation are equally efficacious as medicines and can be used as as alternative to medicines.

Dr. Seikhoo Bishnoi, MD
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor